Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 32, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Apr 27, 2012, 6:58 PM EDT for Brunswick County, Columbus County, North Carolina. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2012, 6:58 PM EDT (22:58 UTC)
- Expired
- Apr 27, 2012, 7:31 PM EDT
- In force
- 33 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Brunswick County, NC, Columbus County, NC
The radar
The Wilmington radar (KLTX), 3 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 7:06 PM EDT | HAIL 1 | 3 Wsw Nakina, NC | NICKLE AND QUARTER SIZED HAIL FELL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 5:36 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 11.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 455 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1141 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
616
WUUS52 KILM 272258
SVRILM
NCC019-047-272345-
/O.NEW.KILM.SV.W.0032.120427T2258Z-120427T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
658 PM EDT FRI APR 27 2012
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BRUNSWICK COUNTY IN SOUTHEAST NORTH CAROLINA
SOUTHERN COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 745 PM EDT
* AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MOLLIE...OR 14 MILES SOUTH OF WHITEVILLE...AND MOVING SOUTHEAST AT
30 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
NAKINA...
BUGHILL...
PIREWAY...
FREELAND...
ASH...
GRISSETTOWN...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY MORNING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3390 7812 3390 7832 3387 7846 3407 7880
3414 7888 3425 7879 3408 7799
TIME...MOT...LOC 2258Z 299DEG 25KT 3412 7874
$$
BACON2 follow-up statements
342
WWUS52 KILM 272316
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
716 PM EDT FRI APR 27 2012
NCC019-047-272345-
/O.CON.KILM.SV.W.0032.000000T0000Z-120427T2345Z/
COLUMBUS NC-BRUNSWICK NC-
716 PM EDT FRI APR 27 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SOUTHWESTERN BRUNSWICK AND SOUTH CENTRAL COLUMBUS COUNTIES...
AT 711 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR BUGHILL...OR 15 MILES NORTH OF LITTLE
RIVER...MOVING SOUTHEAST AT 25 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PIREWAY...
FREELAND...HONEY ISLAND...ASH...WACCAMAW...EXUM...LONGWOOD...
MAKATOKA...GRISSETTOWN...RUSSTOWN...SEASIDE...SHALLOTTE AND OCEAN
ISLE BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED IN TABOR CITY
WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY MORNING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3420 7868 3412 7821 3389 7837 3387 7846
3406 7878
TIME...MOT...LOC 2316Z 302DEG 22KT 3407 7864
$$
BACON636
WWUS52 KILM 272331
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
731 PM EDT FRI APR 27 2012
NCC019-047-272341-
/O.CAN.KILM.SV.W.0032.000000T0000Z-120427T2345Z/
COLUMBUS NC-BRUNSWICK NC-
731 PM EDT FRI APR 27 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BRUNSWICK AND
SOUTH CENTRAL COLUMBUS COUNTIES IS CANCELED...
AT 729 PM EDT...THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS
WEAKENED...THUS THE WARNING HAS BEEN CANCELED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY MORNING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3420 7868 3412 7821 3389 7837 3387 7846
3406 7878
TIME...MOT...LOC 2331Z 302DEG 22KT 3402 7855
$$
BACONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 3:25 PM EDT, 3 hours 33 minutes earlier.
Area forecast discussion, Apr 27, 3:25 PM EDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 325 PM EDT FRI APR 27 2012 .SYNOPSIS... A STATIONARY FRONT WILL LINGER ACROSS THE AREA OVERNIGHT BEFORE LIFTING NORTH ON SATURDAY. WARM SOUTHWEST FLOW WILL PREVAIL THROUGH SUNDAY BEFORE THE FRONT DROPS BACK SOUTH AND CROSSES THE AREA SUNDAY NIGHT. RELATIVELY COOL HIGH PRESSURE WILL BRIEFLY BUILD IN BEHIND THE FRONT MONDAY...THEN MOVE OFFSHORE TUESDAY ALLOWING THE RETURN OF A WARM SOUTHERLY FLOW THROUGH THE REMAINDER OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 300 PM FRIDAY...A BACKDOOR COLD FRONT OVER EAST-CENTRAL NORTH CAROLINA HAS BECOME QUITE DIFFUSE INLAND BUT IS STILL VERY EASY TO LOCATE ALONG THE COAST WHERE A SOUTHWESTWARD-MOVING ROPE CLOUD AND 10-15 DEGREE TEMPERATURE GRADIENT EXIST. THE FRONT SHOULD EASE ITS WAY INTO WILMINGTON...ELIZABETHTOWN AND LUMBERTON EARLY THIS EVENING...STALLING OUT SOMEWHERE ALONG A LINE FROM LAKE CITY TO MURRELLS INLET TONIGHT. NORTH OF THIS BOUNDARY WINDS WILL BECOME EAST TO NORTHEAST...WHILE TO THE SOUTH A SOUTH TO SOUTHWEST WIND WILL CONTINUE. OF MORE IMPORTANCE IN THE NEAR-TERM...MODERATELY UNSTABLE CONDITIONS HAVE DEVELOPED ALONG AND SOUTH OF THE FRONT WHERE SB-CAPE VALUES ARE ECLIPSING 1500 J/KG AND LIFTED INDICES HAVE FALLEN BELOW -4. THERE IS A WANING CONVECTIVE CAP AT 800 MB THAT WILL BREAK WITH THE ARRIVAL OF A WEAK UPPER DISTURBANCE NOW CROSSING THE UPPER SAVANNAH RIVER VALLEY. MUCH OF OUR MODEL GUIDANCE IS FORECASTING AN MCS TO DEVELOP ACROSS SOUTH CAROLINA IN THE NEXT 1-2 HOURS...PROPAGATING EAST TO THE COAST BY 6-8 PM THIS EVENING. SUFFICIENT BULK SHEAR EXISTS FOR MULTICELL STORM ORGANIZATION. STEEP MID-LEVEL LAPSE RATES IS GENERATING 500 J/KG OF CAPE THROUGHOUT THE -10C TO -30C LAYER (ROUGHLY 18000-27000 FT AGL TODAY)...SUGGESTING LARGE HAIL COULD BE A THREAT. COLD POOL EFFECTS WILL FURTHER INCREASE THE POTENTIAL FOR DAMAGING WIND GUSTS ONCE THE MCS ACHIEVES "CRITICAL MASS." SPC HAS ALREADY GIVEN NOTICE IN THEIR MOST RECENT MESOSCALE DISCUSSION THAT A WATCH IS LIKELY ACROSS CENTRAL SOUTH CAROLINA...WHICH MAY END UP INCLUDING A PORTION OF THE SC PEE DEE. THE GREATEST POTENTIAL FOR SEVERE WEATHER SHOULD END AFTER 8 PM...WITH MORE IN THE WAY OF SHOWERS (AND LESS IN THE WAY OF THUNDERSTORMS) EXPECTED OVERNIGHT. THE APPROACH OF ANOTHER UPPER DISTURBANCE AFTER MIDNIGHT SHOULD INDUCE A SURFACE WAVE OF LOW PRESSURE TO DEVELOP ALONG THE STALLED FRONT. CROSS-FRONTAL FLOW ABOVE THE BOUNDARY LAYER COULD CREATE MORE SHOWERS OR EVEN JUST A PERIOD OF STRATIFORM RAIN AFFECTING MAINLY SOUTHEAST NORTH CAROLINA AFTER MIDNIGHT...MOVING OFF THE COAST AROUND DAYBREAK SATURDAY. LOWS TONIGHT SHOULD RANGE FROM AROUND 60 IN THE NORTH TO THE MID 60S IN THE SOUTH. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... AS OF 3 PM FRIDAY...COLD FRONT IS EXPECTED TO BE DRAPED EAST- WEST ACROSS THE CWA EARLY SATURDAY AND LIFT NORTH THROUGH THE AFTERNOON. CONVECTION ASSOCIATED WITH 500 MB SHORTWAVE ENERGY SHOULD BE MOVING OFF THE COAST IN THE MORNING. POPS WILL DECREASE THROUGH THE DAY AS THE ATMOSPHERE DRIES OUT ABOVE 850 MB...THOUGH IT WILL BE TOUGH TO RULE OUT AN ISOLATED TSTM DURING THE AFTERNOON...ESPECIALLY ALONG THE SEA BREEZE BOUNDARY. THE FRONT WILL REMAIN NORTH OF THE AREA THROUGH THE DAY SUNDAY. WEST-SOUTHWEST LOW-LEVEL FLOW AND MID-UPPER RIDGING WILL SEE TEMPS SOAR INTO THE MID 80S...EVEN UPPER 80S ACROSS THE SOUTHERN CWA. IT APPEARS THAT AN ABSENCE OF MID-LEVEL MOISTURE ALONG WITH SUBSIDENCE WILL PRECLUDE ANY SIGNIFICANT CHANCE OF CONVECTION. THE FRONT WILL RETURN SOUTH AS A BACKDOOR COLD FRONT SUNDAY EVENING AND WILL WARRANT AT LEAST SLIGHT CHANCE POPS ACROSS THE NORTHERN CWA...PERHAPS FURTHER SOUTH DEPENDING ON ITS PROGRESS. && .LONG TERM /MONDAY THROUGH FRIDAY/... AS OF 3 PM FRIDAY...MODELS NOW MORE AGGRESSIVE WITH HIGH PRESSURE PUSHING BACK DOOR COLD FRONT WELL TO OUR SOUTH ON MONDAY. GIVEN THE STRENGTH OF THE UPPER TROUGH OFF OF CANADIAN MARITIMES THIS SEEMS QUITE PLAUSIBLE. LOOKS LIKE IT WILL NOW WEAKEN TO THE POINT OF WASHING OUT OFF TO OUR SOUTH AS THE DAY WEARS ON. WHILE THIS WILL ACT TO KEEP HIGH TEMPERATURES COOL RELATIVE TO THE REST OF THE LONG TERM IT DOES NOT ARGUE FOR MUCH IN THE WAY OF RAIN CHANCES ASSOCIATED WITH THE BOUNDARY...NOR DOES THE BUILDING RIDGE ALOFT. THIS RIDGE...CENTERED OVER FL/BAHAMAS...WILL REMAIN IN PLACE TUESDAY AND WEDNESDAY WHILE THE SURFACE HIGH MOVES OFF THE EAST COAST. WARMER AND MORE HUMID BOUNDARY LAYER AIR WILL THUS ADVECT UP AND DOWN THE EAST COAST. THIS PATTERN WILL MORE OR LESS STAY AS-IS FOR THE REMAINDER OF THE LONG TERM. EVENTUALLY SOME MESOSCALE FORCING MAY SUPPORT ISOLATED CONVECTION ONCE HEAT AND MOISTURE BECOME ADEQUATE BUT GIVEN THE UNCERTAINTY AND EXPECTED LOW COVERAGE THE FORECAST WILL REMAIN DRY AT THIS TIME. TEMPS WILL BE ABOVE NORMAL THROUGH THE PERIOD WITH THE EXCEPTION OF MONDAY. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... AS OF 18Z...WEAK COLD FRONT VISIBLE ON SATELLITE IMAGERY WILL DROP INTO THE REGION THIS AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND SOUTH OF THIS BOUNDARY. COVERAGE SHOULD BE SIMILAR TO YESTERDAY...PERHAPS A BIT LESS INTENSE. TONIGHT...WINDS SHIFT TO THE EAST NORTHEAST...USHERING IN MVFR CIGS...PERHAPS DROPPING TO IFR INLAND. A MODERATE UPPER LEVEL IMPULSE WILL MOVE INTO THE EASTERN CAROLINAS AFTER LOCAL MIDNIGHT...WITH ANOTHER ROUND OF SHOWERS AND EMBEDDED STORMS EXPECTED. BY MID MORNING SATURDAY... EXPECT IMPROVING CONDITIONS AS THE UPPER DISTURBANCE EXITS TO THE NORTHEAST. A MVFR CEILING MAY LINGER...LIFTING TO VFR BY EARLY SATURDAY AFTERNOON. EXTENDED OUTLOOK...ISOLATED STORMS POSSIBLE SATURDAY. VFR SUNDAY. MVFR OR BRIEF IFR VSBYS IN MORNING FOG POSSIBLE MONDAY THROUGH WEDNESDAY. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 300 PM FRIDAY...A BACKDOOR COLD FRONT HAS PUSHED SOUTH THROUGH THE MOREHEAD CITY AREA AND SHOULD BE MOVING INTO THE CAPE FEAR REGION BEFORE SUNSET. SOUTH TO SOUTHWEST SYNOPTIC WINDS WILL TURN EAST TO NORTHEAST BEHIND THE FRONT...ALTHOUGH WITH NO SIGNIFICANT INCREASE IN WIND SPEED EXPECTED. THE BOUNDARY WILL DROP SOUTH THROUGH MYRTLE BEACH LATE THIS EVENING...STALLING IN THE MURRELLS INLET VICINITY OVERNIGHT. A LARGE AREA OF THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS CENTRAL SOUTH CAROLINA IN THE NEXT 1-2 HOURS. THIS ACTIVITY SHOULD MAKE IT TO THE SOUTH CAROLINA COAST BEFORE SUNSET...PERHAPS AFFECTING A PORTION OF THE NC COAST AS WELL. HAIL AND STRONG WIND GUSTS ARE POSSIBLE WITH THIS ACTIVITY THROUGH 8-9 PM. AFTERWARDS...ALTHOUGH MORE SHOWERS AND PERHAPS THUNDERSTORMS ARE IN THE FORECAST OVERNIGHT THEY SHOULD BE OF THE NON-SEVERE VARIETY. SEAS HAVE BEEN SLOW TO FALL GIVEN ALL THE STRONG WINDS EXPERIENCED OVER THE PAST 24-36 HOURS. THE FRYING PAN SHOALS BUOY IS STILL HANGING ON TO 6 FOOT SEAS AS OF THE 2 PM REPORT...WITH 3-4 FT SEAS STILL REPORTED NEARSHORE AT THE CORMP BUOYS. SHOULD GRADUALLY FALL TO 2-4 FT TONIGHT. SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... AS OF 3 PM FRIDAY...STATIONARY FRONT WILL BE DRAPED SOMEWHERE NEAR THE NC-SC STATE LINE SATURDAY MORNING AND WILL MOVE TO THE NORTH THROUGH THE DAY. WINDS NORTH OF THE FRONT WILL BE PRIMARILY EAST...WITH A MORE SOUTHEASTERLY COMPONENT SOUTH OF THE BOUNDARY. WINDS WILL SHIFT TO THE SOUTH-SOUTHWEST AS THE FRONT LIFTS NORTH AND WILL REMAIN GENERALLY SOUTH-SOUTHWEST INTO SUNDAY EVENING. AT THAT POINT THE FRONT WILL MOVE BACK TO THE SOUTH...AND THERE IS SOME UNCERTAINTY ON HOW QUICKLY AND HOW FAR IT PROGRESSES. A SHIFT TO THE NORTHEAST APPEARS LIKELY SUNDAY NIGHT FOR THE WATERS NORTH OF LITTLE RIVER INLET...AND IS POSSIBLE FOR THE WATERS AS FAR SOUTH AS THE SANTEE RIVER AS WELL. AS FAR AS PRECIPITATION...EXPECT SCATTERED SHOWERS AND ISOLATED TSTMS TO BE MOVING ACROSS THE WATERS EARLY SATURDAY IN ASSOCIATION WITH A MID-LEVEL DISTURBANCE. THESE SHOULD EXIT THE WATERS BY LATE MORNING...THEN ANY SIGNIFICANT CHANCE FOR CONVECTION APPEARS TO HOLD OFF UNTIL SUNDAY EVENING AND WILL BE ASSOCIATED WITH THE FRONTAL BOUNDARY DROPPING SOUTH. LONG TERM /MONDAY THROUGH WEDNESDAY/... AS OF 3 PM FRIDAY...COLD FRONT PREVIOUSLY THOUGHT TO BE STALLED ACROSS THE REGION EARLY MONDAY NOW MAY REMAIN WELL TO THE SOUTH. THERE IS STILL SOME UNCERTAINTY ESPECIALLY IN LIGHT OF THIS SHIFT BUT IT DOES SEEM PLAUSIBLE GIVEN THE POSITION AND STRENGTH OF FEATURES ALOFT. EASTERLY/ONSHORE FLOW FOR THE EARLIER PARTS OF MONDAY WILL BRING SOME HIGHER WAVE HEIGHTS ACROSS THE FORECAST ZONES. THIS ONSHORE FLOW COMPONENT MAY NOW LAST A LITTLE LONGER THAN PREVIOUSLY THOUGHT BY PERSISTING INTO MONDAY NIGHT AS THE HIGH OFF THE COAST ONLY VERY SLOWLY PROGRESSES EAST. BY TUESDAY HOWEVER THE ANTICIPATED VEER TO A MORE SOUTHERLY FLOW SPREADING NORTHWARD ACROSS THE WATERS. THERE WILL NOT BE A SIGNIFICANT CHANGE IN WIND SPEED AS THIS OCCURS BUT THE LESSENED ONSHORE COMPONENT SHOULD STILL TRANSLATE TO A SLIGHT DIMINUTION OF WAVE HEIGHTS. SOUTHERLY COMPONENT REMAINS THROUGH THE PERIOD BUT NOT THE TYPICAL BERMUDA HIGH TYPE OF MODERATE SWRLY FLOW...THIS HIGH WILL BE CONSIDERABLY DISPLACED EAST OF THAT. OVERALL WIND MAY BE A CATEGORY LOWER THAN THOSE BORNE OF BERMUDA HIGH...AND THERE COULD BE SOME VARIABILITY BETWEEN SOUTHERLY DIRECTIONS...I.E. SW TO S OR EVEN SE. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && SYNOPSIS...CRM NEAR TERM...TRA SHORT TERM...CRM LONG TERM...MBB AVIATION...DL/TRA
Hazardous weather outlook, Apr 27, 6:25 PM EDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 625 PM EDT FRI APR 27 2012 AMZ254-256-282230- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 625 PM EDT FRI APR 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. SCATTERED SHOWERS OR THUNDERSTORMS WILL SPORADICALLY MOVE OFF THE SOUTH CAROLINA MAINLAND THIS EVENING...AND COULD PRODUCE SMALL HAIL AND/OR WIND GUSTS UP TO 30 KT MAINLY NEAR SHORE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-NCZ106-282230- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-COASTAL PENDER- 625 PM EDT FRI APR 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS AND SOUTHEAST NORTH CAROLINA. .DAY ONE...TONIGHT. ISOLATED SHOWERS OR THUNDERSTORMS WILL SLOWLY WEAKEN AND DISSIPATE AFTER SUNSET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ096-105-107>110-282230- BLADEN-INLAND PENDER-INLAND NEW HANOVER-COASTAL NEW HANOVER- INLAND BRUNSWICK-COASTAL BRUNSWICK- 625 PM EDT FRI APR 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TONIGHT. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS THIS EVENING SHOULD QUICKLY WEAKEN AND DISSIPATE AFTER SUNSET. A FEW OF THE STRONGER STORMS COULD PRODUCE PEA SIZE HAIL OR BRIEF 30 TO 40 MPH WIND GUSTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-099-SCZ017-023-024-032-033-039-053>056-282230- ROBESON-COLUMBUS-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 625 PM EDT FRI APR 27 2012 ...SEVERE THUNDERSTORM WATCH 195 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. MAIN SEVERE POTENTIAL WILL COME FROM LARGE HAIL 1 INCH OR GREATER...WITH A SECONDARY SEVERE POTENTIAL FROM DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOEHLER
In the hours before
Local storm report, Apr 27, 5:45 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
545 PM EDT FRI APR 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM TSTM WND DMG 1 SW OATS 34.24N 80.09W
04/27/2012 DARLINGTON SC LAW ENFORCEMENT
TREE DOWN ON ROADWAY ON WEST SEVEN PINES RD. REPORTED
BY SC HIGHWAY PATROL.
&&
EVENT NUMBER ILM1200067
ROSSLocal storm report, Apr 27, 5:57 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
557 PM EDT FRI APR 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM HAIL 3 WSW FLORENCE 34.16N 79.83W
04/27/2012 E1.00 INCH FLORENCE SC EMERGENCY MNGR
QUARTER SIZE HAIL
&&
EVENT NUMBER ILM1200068
MRRSpecial weather statement, Apr 27, 6:00 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
600 PM EDT FRI APR 27 2012
NCZ099-SCZ053-272300-
COLUMBUS-INLAND HORRY-
600 PM EDT FRI APR 27 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHERN HORRY AND
COLUMBUS COUNTIES THROUGH 700 PM EDT...
AT 600 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FAIR BLUFF...OR ABOUT 11 MILES NORTHEAST OF MULLINS...MOVING EAST AT
15 MPH.
SOME LOCATIONS IMPACTED INCLUDE CHADBOURN...CHERRY GROVE...
CLARENDON...FAIR BLUFF...MOLLIE...SIDNEY...TABOR CITY...WILLIAMS...
BRUNSWICK AND CERRO GORDO.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY MORNING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
&&
LAT...LON 3431 7866 3406 7876 3420 7916 3422 7913
3425 7913 3431 7907 3431 7904 3435 7903
3436 7901 3437 7900
TIME...MOT...LOC 2200Z 288DEG 12KT 3429 7908
BACONLocal storm report, Apr 27, 6:18 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
618 PM EDT FRI APR 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 1 N COWARD 33.99N 79.75W
04/27/2012 E1.00 INCH FLORENCE SC TRAINED SPOTTER
&&
EVENT NUMBER ILM1200069
BACONLocal storm report, Apr 27, 6:22 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
622 PM EDT FRI APR 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 5 NE TIMMONSVILLE 34.19N 79.89W
04/27/2012 E1.00 INCH FLORENCE SC PUBLIC
MAINLY PEA SIZE HAIL. SOME NICKLE SIZE WITH A FEW
QUARTER SIZE. LASTED 5 MINUTES.
&&
EVENT NUMBER ILM1200070
MRRSpecial weather statement, Apr 27, 6:51 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 651 PM EDT FRI APR 27 2012 SCZ032-033-039-272330- FLORENCE-MARION-WILLIAMSBURG- 651 PM EDT FRI APR 27 2012 ...STRONG THUNDERSTORMS WILL MOVE ACROSS WILLIAMSBURG...FLORENCE AND MARION COUNTIES THROUGH 730 PM EDT... AT 651 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER SCRANTON...OR ABOUT OVER LAKE CITY...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS IMPACTED INCLUDE LAKE CITY...FRIENDFIELD...GRESHAM... HANNAH...HEMINGWAY...JOHNSONVILLE...KINGSBURG...NEW HOPE...POSTON... COWARD...SCRANTON AND STUCKEY. HAZARDS INCLUDE... PEA SIZE HAIL. GUSTY WINDS OF 30 TO 40 MPH. THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS... SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT SATURDAY MORNING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. && LAT...LON 3403 7974 3389 7929 3367 7942 3387 7983 TIME...MOT...LOC 2251Z 295DEG 15KT 3391 7969 BACON
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 9:34 PM EDT | Special Weather Statement | ILM | Bladen | 26 min |
| Apr 27, 6:00 PM EDT | Special Weather Statement | ILM | Columbus | 60 min |
| Apr 27, 6:32 PM EDT | Severe Thunderstorm Warning | ILM | Columbus | 28 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.